Funnel Cloud, Whiteside
- When
- August 7, 11:40 AM CST
- Where
- Whiteside County, 2.14 mi SSE of Round Grove
- Reported by
- Law Enforcement
- Coordinates
- 41.750, -89.860
Law Enforcement reported a funnel cloud.
Scattered showers and thunderstorms moved across portions of northwest Illinois through the day on August 7th, along a frontal boundary in the area. One of these storms produced a funnel cloud in Whiteside County during the early afternoon.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DVN wrote it up.
Scattered showers and thunderstorms moved across portions of northwest Illinois through the day on August 7th, along a frontal boundary in the area. One of these storms produced a funnel cloud in Whiteside County during the early afternoon.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Aug 7, 5:30 AM CST, 6 hours 10 minutes earlier.
Area Forecast Discussion...UPDATED National Weather Service Quad Cities IA IL 630 AM CDT Tue Aug 7 2018 ...AVIATION UPDATE... .SYNOPSIS... Issued at 303 AM CDT Tue Aug 7 2018 Early this morning, showers and thunderstorms were moving across northern Missouri where a slow moving cold front was located. Numerous rounds of storms were identified on the radar. Another round of showers and thunderstorms were located across northern Iowa towards the area. This front, showers and storms will drive the short term forecast. && .SHORT TERM...(Today and Tonight) ISSUED AT 303 AM CDT Tue Aug 7 2018 Chances for precip should continue most of the day today as the cold front to the south will aid in rising motion across the southern CWA. Models and WV depict numerous waves in the H5 flow that will continue to cause chances for storms today. This should continue until the H5 wave axis skirts east of the area. Current indications are that this could occur by 06z Wednesday. This morning, it appears that storms to the south of the CWA have capped off the moisture feed. This means that the best chance of rain will be across the southern CWA during this morning. That said, as we get closer to sunrise, it may turn into a dry forecast. This afternoon, the main vort moves through the area. Hires guidance initiates convection across the central and northern CWA and then moves it to the east and south during the day. This may be the best chance for the rest of the CWA to see precip today. Deep layer shear of near 40 kts will be enough for updraft organization, that said CAPE is weak, so strong storms could be possible today. SPC has a marginal risk of severe weather along and east of the Mississippi River. This threat is for damaging winds. Precip should end a little after sunset across the area tonight. .LONG TERM...(Wednesday through Monday) ISSUED AT 303 AM CDT Tue Aug 7 2018 Not much change in the extended. A benign stretch of weather is expected, with seasonal temps of highs in the 80s and lows in the 60s and relatively light winds of 0-10 MPH; with NW flow aloft and surface ridge of high pressure. There are some spotty mainly low end (20-30 percent) precip chances Thursday afternoon through Sunday; as upper level waves filter southward into the region. Will likely see a lot of dry hours. The best chance (40-50%) is Friday afternoon across the northeast third of the CWA. Overall, not much in the way of measurable rain through the extended. && .AVIATION...(For the 12Z TAFS through 12Z Wednesday Morning) ISSUED AT 627 AM CDT Tue Aug 7 2018 Two main concerns in the TAF period. The first is the chance for thunderstorms today. Thunderstorms should redevelop this afternoon, however, with low confidence on position decided to leave out of TAF until it becomes clear where they will occur. The other is the chance of IFR and even LIFR conditions late in the period. Started to trend this way in the TAFs, however low confidence precludes putting it in now. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...Gibbs SHORT TERM...Gibbs LONG TERM...14 AVIATION...Gibbs
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 325 AM CDT Tue Aug 7 2018 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-080830- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 325 AM CDT Tue Aug 7 2018 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT Thunderstorms are expected today. The main threat from any thunderstorm would be lightning and gusty winds. Severe weather is not anticipated at this time. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Special Weather Statement National Weather Service Quad Cities IA IL 705 AM CDT Tue Aug 7 2018 IAZ067-068-ILZ015-071415- Muscatine-Scott-Rock Island- Including the cities of Muscatine, Davenport, Bettendorf, Moline, and Rock Island 705 AM CDT Tue Aug 7 2018 ...Patchy Dense Fog This Morning... Patchy dense fog has developed across the area this morning. Visibilities will quickly drop to around 1/4 mile or less in some areas, especially river valleys and low lying areas. Please take caution while traveling this morning. The variability of the dense fog will cause rapid changes in visibilties in short distances. The fog is expected to improve rapidly after 9 AM this morning. DC
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
747 AM CDT TUE AUG 7 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0746 AM HEAVY RAIN 2 NNW OAKLAND MILLS 40.97N 91.63W
08/07/2018 M1.25 INCH HENRY IA TRAINED SPOTTER
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
927 AM CDT TUE AUG 7 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0926 AM HEAVY RAIN 4 SE LORAN 42.18N 89.87W
08/07/2018 M2.75 INCH CARROLL IL TRAINED SPOTTER
SINCE 7PM SUNDAY.
&&The Quad Cities radar (KDVN), 62 km away, was scanning. The volume nearest the first event began at 17:40 UTC.
1 funnel cloud. Local standard time, as filed.
Law Enforcement reported a funnel cloud.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2018Every state in 2018This day in weather historyWarnings in Illinois, August 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 782440.